MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RONYX27530UX
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 08/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the physician intended to use a resolute onyx drug eluting stent to treat a lesion located distal right coronary artery (rca).The target lesion was reported to be mildly tortuous, moderately calcified with 80% stenosis.No damage noted to packaging, i.E.Shelf carton, hoop/tray and no issues were noted when removing the device from the hoop/tray.The device was inspected with no issues identified.No difficulties were encountered when removing the protective sheath and the stent was inspected post removal of the protective sheath with no issues.Negative prep was performed with no issues encountered.The lesion was pre-dilated.The device did not pass through a previously deployed stent.The inflation device remained on neutral pressure during delivery of the device.Resistance was encountered when advancing the device but no excessive force was used during delivery.It was reported that stent deformation occurred during positioning.The proximal end of the stent got compressed during delivery to the lesion.It is unknown how this occurred but it was potentially due to the tip of the guide catheter.The proximal end got flared out and wouldn't come back into the guide.The stent started to come off the delivery system as they attempted to pull the delivery system back into the guide.The decision was made to try and remove everything at once.The entire delivery system and stent was pulled back with the guide all the way to the radial artery.The stent then got caught in a small section of the radial artery and dislodged completely from the delivery balloon.A snare was used to pull against the proximal flared end which compressed the flare and extended the portion of the stent that was compressed previously.This allowed the stent to be removed from the radial artery completely.After the resolute onyx stent was removed, the physician stopped the procedure without intervention on the vessel.The procedure was completed the next day with the non-medtronic stent.No additional patient clinical sequelae reported.
 
Additional Manufacturer Narrative
Image review: cag of the rca vessel confirms the presence of a tight lesion in the proximal rca.The resolute onyx device is visible positioned in the vessel with the most proximal wrap appearing to be partially flared.The proximal stent wraps appear bunched with a gap evident between the stent and the proximal marker.Further bunching of the proximal wraps appear to have occurred as the delivery system is retracted into the guide catheter.The final image captures the dislodged stent on the snare device.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6860940
Report Number9612164-2017-01246
Device Sequence Number699826
Product Code NIQ
UDI-Device Identifier00643169556935
UDI-Public00643169556935
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/14/2019
Device Catalogue NumberRONYX27530UX
Device Lot Number0008534809
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/15/2017
Supplement Date Received by Manufacturer01/23/2018
Initial Report FDA Received Date09/13/2017
Supplement Report FDA Received Date01/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient Weight80